Thunderstorm Wind, Beaver
- When
- July 21, 1:26 PM EST
- Where
- Beaver County, Ambridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.600, -80.233
Large tree down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 21, 12:58 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION -CORRECTION FOR ADDED COMMENTS LLWS. NATIONAL WEATHER SERVICE PITTSBURGH PA 158 PM EDT MON JUL 21 2003 UPDATE TO ADD SVR WATCH BOX 787 FOR WRN PA. REST SAME. .PBZ... MD...FLOOD WATCH THRU TONIGHT FOR ZONE MDZ001. OH...FLOOD WATCH THRU TONIGHT FOR ZONES OHZ039>041-048>050-057>059-068-069. PA...FLOOD WATCH THRU TONIGHT FOR ZONES PAZ007>009-013>016- 020>023-029>032. SVR TSTM WATCH TIL 8PM EDT FOR ZONES PAZ007>009-013>016-020>023-029>032. WV...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-211520- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 920 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THERE IS ALSO A FLOOD WATCH IN EFFECT THROUGH TONIGHT. THE STORMS, TODAY AND TONIGHT, CAN HAVE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAINS CAN CAUSE FLASH FLOODING. THERE WILL ALSO BE PERIODS OF FREQUENT CLOUD-TO-GROUND LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT PRESENTLY UNTIL 2PM EDT TODAY FOR THE ENTIRE REGION. THE FIRST ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION, BEGINNING IN EAST CENTRAL OHIO AROUND 10AM THIS MORNING AND THEN AFFECT WESTERN PENNSYLVANIA AND EXTREME NORTHERN WEST VIRGINIA TOWARD NOON. THERE MAY BE A SECOND ROUND OF STORMS TOWARD EVENING, AND A THIRD ROUND CAN COME DURING THE MIDDLE OF TONIGHT. LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN GET FLOODING. LOCATIONS GETTING REPEATED PERIODS OF HEAVY RAINS TODAY AND TONIGHT CAN GET SERIOUS FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A RISK OF SEVERE THUNDERSTORMS TUESDAY /DAY 2/. ADDITIONAL HEAVY RAINS MAY CAUSE FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NETWORK WILL BE ACTIVITATED AT 10AM THIS MORNING.
PAZ016-211600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1035 AM EDT MON JUL 21 2003 ...THUNDERSTORM UPDATE... THUNDERSTORMS WILL CONTINUE TO RUMBLE ACROSS THE COUNTY TIL NOON. SOME OF THESE STORMS WILL CONTINUE TO PRODUCE HEAVY RAIN WHICH MAY RESULT IN PONDING OF WATER ON ROADWAYS...POOR DRAINAGE AND LOW LYING AREAS. MOTORISTS ARE URGED TO EXERCISE CAUTION IN DRIVING. ALSO HAIL...FREQUENT CLOUDY TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 30 TO 40 MPH MAY ACCOMPANY THESE LATE MORNING STORMS. A SEVERE THUNDERSTORM WATCH CONTINUED TIL 2PM. A FLOOD WATCH CONTINUES THROUGH TONIGHT.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-211630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1201 PM EDT MON JUL 21 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN MARYLAND... GARRETT THERE STILL REMAINS THE POTENTIAL FOR SEVERE WEATHER THROUGH EARLY TONIGHT. STAYED TUNED TO NOAA WEATHER RADIO FOR LATER DETAILS.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-211800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1206 PM EDT MON JUL 21 2003 ...STILL A SLIGHT CHANCE OF SEVERE STORMS... WHILE THE TREAT FOR SEVERE THUNDERSTORMS EARLY THIS AFTERNOON HAS DIMINISHED...STORMS COULD AGAIN DEVELOP LATER THIS AFTERNOON OR EVEN THIS EVENING. IF THEY OCCUR...THEY COULD BE SEVERE WITH STRONG DAMAGING WINDS AND LARGE HAIL. THERE WOULD ALSO BE THE THREAT OF FLOODING WITH VERY HEAVY DOWNPOURS. STAYED TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL RADIO AND TV STATIONS FOR MORE INFORMATION FROM YOUR NATIONAL WEATHER SERVICE THROUGH THE AFTERNOON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
127 PM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM WEST BEDFORD OHIO WIND DAMAGE
07/21/03 COSHOCTON TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENTPAZ007>009-013>016-020>023-029>032-220000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 138 PM EDT MON JUL 21 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
220 PM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0157 PM GROVE CITY PA WIND DAMAGE
07/21/03 MERCER LARGE TREES DOWNREPORTED
BY PUBLIC
0145 PM HERMITAGE PA WIND DAMAGE
07/21/03 MERCER TREES DOWN REPORTED BY
PUBLIC
0200 PM GREENVILLE PA FLASH FLOODS
07/21/03 MERCER STREET FLOODING REPORTED BY
PUBLIC
0211 PM HERMITAGE PA FLASH FLOODS
07/21/03 MERCER STREET FLOODING REPORTED
BY PUBLIC
0214 PM SANDY LAKE PA WIND DAMAGE
07/21/03 MERCER LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0200 PM COUNTYWIDE PA WIND DAMAGE
07/21/03 BUTLER LARGE TREES DOWN REPORTED
BY EMERGENCY MANAGEMENT
0214 PM NATRONA HTS PA WIND DAMAGE
07/14/03 ALLEGHENY LARGE TREES DOWNThe Pittsburgh radar (KPBZ), 8 km away, was scanning. The volume nearest the first event began at 18:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370127.